hi doc its peter here , how are you. im on 30mg of parnate again after my pdoc brought me down. i have struggled greatly over the last few weeks.and was out of work , find work at a balance helps greatly as it gives a non forced focus,like your not fighting as much to keep occupied, how ever i am disappointed that the medication is not helping more, im on it 5 weeks now and am still very depressed and anxious, will it improve more and more over time till i reach the twelve week mark, also felt let down by my pdoc as he didnt put me on lamictal, im finding it so hard and seam to be going round in cirle the last 4 months . my local gp is looking for a better one who understands mood disorders more .i feel let down my current one and have lost faith in him.im willing to give it more time and with work i can get better,just think if i was on lamictal i might have a smother ride and give me some sort of chance to function a little better , what do you suggest doc
Hello Peter.I am doing good. How are you doing? The optimum effect of Parnate is achieved at around 12 weeks, so I am sure there is likelihood of better effect and improvement in coming weeks. Lamictal should have been started as it would have better controlled your depression and anxiety. I am bit perplexed that your doctor did not start it, despite your inadequate control of the symptoms.Please feel free for your follow up questions.
I would be happy to assist you further, if you need any more information.
yes me too doc , very perplexed. he doesnt think i can benifit from it greatly as epilium didnt help at all , but im on a far less stimulation from parnate and lamictal is a different drug with different qualities so my gut instint was to go on that to help me more. my pdoc is very orientered around anxiety and life events. the life events i can agree with but with a mixed mood the anxiety has the upper hand and defenitly my mood is not stable, seeing him upset me a lot .so i think i want to change to a doc who will help me more and is not as busy as he is , as i feel more like a number than i do a patient who is getting the best possible help.30mg is the right amt my gp will prescribe me lamictal, but i am cautious that it could cause me initially to get worse and swing my moods worse as depakote and cymbalta did , but my gut tells me to try.there are still some issues with life events that need to be ironed out but i feel if i had more stabilily it would help me with out making me exsaperated
I agree with you, Peter. As we discussed earlier; Lamictal is likely to control your symptoms efficaciously. You may seek a referral for the another doctor whom you can discuss this. I am sure , the another doctor would prescribe you, it. We discussed about the following, I believe, earlier too;1) Cognitive-behavioral therapy (CBT) and operant-behavioral therapy (OBT); done by a psychologist.
2) Relaxation training and biofeedback.
4) Acupuncture and acupressure
7) Group sporting activities
8) St. John's wort
9) Melatonin10) Valerian root.
You may try them, meanwhile, till you get to the another doctor.
thanks doc i will do this as i trust you and trust my gut . thanks for your answers they are very good and very helpful to me and by putting our heads together i think i can over come this. should i take the lamictal at night ?
You are very welcome, Peter.Just a single dose or short duration of Lamictal would not have desired effects. So a longer term planning and prescription by your physician would be recommended.It is privilege assisting you.
hi doc its peter here . i have just started the lamictal last night. i am just getting over a infection too which has taken lots of energy. felt some sedation on the lamictal today . was ok on the first parnate tab apart from headaches but the second parntate did not go well and i started to have more headaches and memories of being on cymbalta and depakote and got very down. is this to be expected when you first start it with an antidepressant , and how long will it last , didnt sleep well either which didnt help . on 25 mg of lamictal and am going to stay on that for 4 weeks then re asses the situation
Hello and welcome Peter,Headache occasionally are expected and these may last for 5-7 days. So, please do not worry. These are likely to resolve spontaneously. A recent history of infection may also be responsible and contributory for it. This would go away.
just feel confused at the change and the way it woerks at the start doc. like the headaches pull me back . spent a lot of today lying down and when i got up to go i felt like i didnt want to be around people.noises aggravated me more than usuall wanted just quitness. but im still confidant they will work just a bit aprehensive i suppose to the change.but that is good news bout the headaches passing. is it possible that i may feel a response in stabilizatin in the next 2 weeks for is it usually 4
Peter,This may stabilize in two weeks. I can understand that these are unpleasant side effects. But do not worry. You would get better by next week as it is likely to go away.
ok doc thank you for your answer. i let you know how im doning in a few weeks . take care ,.
You are very welcome, Peter.Good luck.Please keep me updated.Thank you.